Alert archive / California / Wind Advisories in 2016

Wind Advisory 50, NWS Los Angeles, CA

June 14, 2016

NWS Los Angeles, CA issued this wind advisory at Jun 14, 2016, 2:22 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2016, 2:22 PM PDT (21:22 UTC)
Expired
Jun 15, 2016, 3:19 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

152 
WWUS76 KLOX 142122
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
222 PM PDT TUE JUN 14 2016

CAZ039-150600-
/O.NEW.KLOX.WI.Y.0050.160614T2122Z-160615T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
222 PM PDT TUE JUN 14 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

* WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH THROUGH TONIGHT...MAINLY IN THE HILLS AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
2 follow-up statements
405 
WWUS76 KLOX 150540
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 PM PDT TUE JUN 14 2016

CAZ039-151300-
/O.CON.KLOX.WI.Y.0050.000000T0000Z-160615T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1040 PM PDT TUE JUN 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

* WINDS...AREAS OF NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH THROUGH TONIGHT...MAINLY IN THE HILLS AND CANYONS. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CK
609 
WWUS76 KLOX 151019
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
319 AM PDT WED JUN 15 2016

CAZ039-151130-
/O.CAN.KLOX.WI.Y.0050.000000T0000Z-160615T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
319 AM PDT WED JUN 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE SUNDOWNER WINDS HAVE DIMINISHED EVERYWHERE EXCEPT THE REFUGIO
AREA. THE WIND ADVISORY HAS BEEN CANCELLED BUT PEOPLE NEAR REFUGIO
WILL EXPERIENCE 40 MPH WIND GUSTS THROUGH DAWN.

ANOTHER WIND ADVISORY FOR SUNDOWNER WINDS IS LIKELY AGAIN THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 2:20 PM PDT, 2 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT TUE JUN 14 2016

.SYNOPSIS...

Breezy winds tonight in Santa Barbara South Coast and Mountains.
The onshore flow will bring overnight clouds and fog to the coast
and some valleys into Thursday or Friday. Then a strong high
system will build in from Friday into early next week for fair
skies and around record temperatures.

&&

.SHORT TERM...(TDY-THU)

Temperatures are about on par with yesterday except for some
noticeable warming in the mountains. The Central Coast cleared
early and are in line for less than normal low clouds and fog yet
again tonight. Los Angeles and Ventura Counties on the other hand
continue to see stratus this afternoon...and while there will be
some additional clearing...a healthy eddy will form tonight and
bring another deep push of low clouds tonight. The eddy will be
fueled by gusty northwest winds that will form over Santa Barbara
County...which will ride the threshold for a wind advisory.

A large low pressure system currently spinning over Vancouver
Island will sag into Oregon late on Wednesday. This will bring
slightly cooler conditions in general to our area on
Wednesday...with a similar marine layer pattern.

The upper level pattern looks very similar on Thursday...but a
building ridge of high pressure over northern Mexico will start to
squeeze some of the cold air to the north. Along with weakening
onshore pressure gradients...Thursday should bring slightly warmer
conditions and less June Gloom.

.LONG TERM...(FRI-MON)

The trend starting on Thursday will continue into early next
week...as a very strong high pressure area (602 DM at 500 MB)
builds into Arizona and New Mexico...and onshore pressure
gradients weaken while northerly gradients strengthen.
Temperatures will increase each day Friday through Monday as the
marine layer shrinks...with little certainty about Tuesday. Friday
will bring around normal temperatures...while several daily and
even monthly records could break on Monday. By Monday...Highs will
generally be in the 100 to 110 range away from the coast.
Overnight temperatures will also be above normal...with mid 60s
to mid 70s common by next week. Excessive heat warnings look
likely on Monday...with Sunday and Tuesday on the fringes. Watches
will be considered over the next couple of days. Confidence is
high that this heat event will take place...though there is some
uncertainty on the timing due to some run-to-run inconsistencies.
Regardless...this is a rare event for this time of the year...and
sensitive populations should take precautions now.

Gusty northerly winds are likely as well Friday through Monday or
Tuesday. While any resulting sundowners look weak at this
point...the potential exists for moderate gusts and if they reach
the coast...triple digit heat should be expected. With the
heat...any windy areas will experienced elevated fire concerns.

The last wrinkle concerns the monsoon-like position of the high
pressure area. Southerly winds aloft are likely by as early as
Saturday and looks to continue through the middle of next week.
While it is too early to expect the models to resolve the
moisture and instability correctly...the GFS does show a few
pulses of moisture from 700-500 MB. Since it will be so hot...it
leads to a conclusion that it won't take much to fire off a few
thunderstorms especially in the mountains. Will consider adding
thunderstorms to the forecast over the next few shifts. With the
elevated nature of this moisture...any thunderstorms would be of
the dry variety and will only add to the fire weather concerns.

&&

.AVIATION...14/1800Z.

At 1741Z...the marine layer at KLAX was at 2500 ft deep. The top
of the marine inversion was at 4800 ft with a temperature of 17
deg C.

Skies were cloudy with a slow clearing trend in the coastal
sections and valleys south of Point Conception. North of Point
Conception, the skies were already clear. Clouds will continue to
linger in some coastal sections south of Point Conception through
most of the afternoon. Widespread marine clouds will move back
into the coastal sections and valleys south of Point Conception
tonight and linger through Wednesday morning. The marine clouds
will be patchy north of Point Conception tonight. There is good
confidence in the 18z TAFs.

KLAX...Good confidence in the 18z TAF. There is a 30 percent
chance that marine clouds will arrive plus or minus two hours or
more from the forecasted time.

KBUR...High confidence in the 18z TAF. There is a 30 percent
chance that marine clouds will arrive plus or minus two hours or
more from the forecasted time.
&&

.MARINE...14/200 PM PDT.

The latest marine observations are showing at least one site
gusting well over 33 knots, so the gale warning still looks good
for the outer waters. The small craft advisories will also be kept
in place for now.

A gale warning has been issued for all outer waters from late
this afternoon through this evening in zone 670 and through the
night for zones 673 and 676. Once the gale warning expires, a
small craft advisory will replace the gale warning in the outer
waters. Additionally, a small craft advisory has been issued for
the East Santa Barbara Channel for late this afternoon through
this evening.

Due to storms in the South Pacific, there will an increase in
long period swell from 190-220 degrees later today through Wed,
and then persisting through the week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT Wednesday For zone
   39. (See LAXNPWLOX).
  Beach Hazards Statement in effect through late tonight For
   zones 40-41-87. (See LAXCFWLOX).
  High Surf Advisory in effect from 6 AM Wednesday to 10 PM PDT
   Thursday For zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday For
   zone 645. (See LAXMWWLOX).
  Small Craft Advisory in effect until 9 PM PDT this evening For
   zone 650. (See LAXMWWLOX).
  Gale Warning in effect until 9 PM PDT this evening For zone 670.
   (See LAXMWWLOX).
  Gale Warning in effect until 3 AM PDT Wednesday For zones 673-676.
   (See LAXMWWLOX).

&&

PUBLIC...Kittell
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Seto

weather.gov/losangeles
Hazardous weather outlook, Jun 14, 6:00 AM PDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE JUN 14 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL CREATE HAZARDS FOR PEOPLE
IN THE SURF ZONE.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AND THURSDAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL
CREATE HAZARDS FOR PEOPLE IN THE SURF ZONE.

A POWERFUL HEAT WAVE WILL GRIP THE ENTIRE AREA ON SUNDAY AND MONDAY. THE
HEAT WILL MAKE IT VERY HAZARDOUS FOR PEOPLE WORKING OUTSIDE OR IN HOMES
WITHOUT AIR CONDITIONING.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FORECASTER

In the hours before

Special weather statement, Jun 14, 9:54 AM PDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
954 AM PDT TUE JUN 14 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-150500-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
954 AM PDT TUE JUN 14 2016

...RECORD HEAT EXPECTED ACROSS SOUTHWESTERN CALIFORNIA EARLY NEXT
WEEK...

A STRONG AREA OF HIGH PRESSURE ALOFT WILL BUILD IN ACROSS SOUTHERN
CALIFORNIA SATURDAY INTO EARLY NEXT WEEK...WHILE ONSHORE FLOW
WEAKENS AND TURNS NORTHERLY. VERY WARM CONDITIONS ARE EXPECTED ON
SATURDAY WITH HIGHS IN THE 90S ACROSS VALLEYS AND AROUND 100
DEGREES FOR THE ANTELOPE VALLEY. TEMPERATURES ARE THEN EXPECTED
SOAR INTO THE TRIPLE DIGITS NEARLY EVERYWHERE AWAY FROM THE
IMMEDIATE COAST ON SUNDAY AND MONDAY WITH ONLY LITTLE RELIEF GOING
THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL DAILY AND MONTHLY RECORDS
WILL BE THREATENED.

DURING THE PEAK OF THIS HEAT WAVE...HIGH TEMPERATURES ARE
PROJECTED TO RANGE BETWEEN 105 TO 112 ACROSS THE VALLEY
AREAS...LOWER MOUNTAIN ELEVATIONS AND THE ANTELOPE VALLEY. COASTAL
AREAS WILL ALSO BE WELL ABOVE NORMAL IN THE HIGH LIKELIHOOD OF
THE MARINE LAYER DISSAPTING...AND INLAND COASTAL AREAS LIKE
DOWNTOWN LOS ANGELES SHOULD EXCEED 100 DEGREES. THE SANTA BARBARA
SOUTH COAST COULD ALSO HIT TRIPLE DIGITS WITH GUSTY SUNDOWNER
WINDS.

ABOVE NORMAL LOW TEMPERATURES WILL LIKELY RANGE IN THE UPPER 60S
AND 70S ON SUNDAY AND MONDAY...AND EVENINGS WILL REMAIN WARM.

PEOPLE SHOULD BEGIN TO PLAN FOR THE HEAT EXPECTED TO BEGIN THIS
WEEKEND AND THEN CONTINUE INTO NEXT WEEK. STAY HYDRATED BY
DRINKING PLENTY OF WATER. AVOID BEING OUTSIDE DURING THE WARMEST
PART OF THE DAY. IF WORKING OUTSIDE...WORK WITH A BUDDY AND TAKE
FREQUENT BREAKS. PROVIDE WATER AND SHELTER FOR ANIMALS. CHECK ON
FAMILY...FRIENDS...NEIGHBORS AND ANIMALS. ALSO REMEMBER TO NEVER
EVER LEAVE CHILDREN...PETS AND THE ELDERLY UNATTENDED IN
VEHICLES...EVEN WITH THE WINDOWS DOWN.

CK/JS/RK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:36 PM PDTBeach Hazards StatementLOXLos Angeles35 hr
Jun 13, 6:36 PM PDTHigh Surf AdvisoryLOXLos Angeles4 days
Jun 14, 3:04 AM PDTSmall Craft AdvisoryLOX13 days
Jun 14, 9:16 AM PDTGale WarningLOX18 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.